MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBES; BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING

BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBES; BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING
Catalog Number 761165
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using paxgene® blood dna tubes that 300 tubes had a tube label batch number different tan the shelf pack label.Additionally, there were a mix of two batch numbers within two shelf packs.There were no health impacts or consequences reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes h.3 device eval by manufacturer? yes d9: returned to manufacturer on: 19-sep-2024 investigation summary material #: 761165 lot/batch #: 4095154 bd received 700 total samples (combined samples from (b)(6)) and 3 photos for investigation.The samples and photos were reviewed and the indicated failure mode for incorrect label information was observed.Evaluation of both indicated that the shelf label had a lot number 4095154 with expiry date 30th of april 2025, and tube labels of lot 4079048 with expiry date 31st of may 2025.Additionally, 200 retention samples from bd inventory, were evaluated by visual examination and upon completion the indicated failure mode for incorrect label information was not observed.Based on a review of the device history record for the incident lot, some product requirements for lot release were unmet and not discovered prior to release.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode incorrect label information.A global hold has been placed on this batch number.Bd has initiated further root cause investigation relating to the issue of incorrect label information through situation analysis and corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported prior to using paxgene® blood dna tubes that 300 tubes had a tube label batch number different tan the shelf pack label.Additionally there were a mix of two batch numbers within two shelf packs.There were no health impacts or consequences reported.

Brand Name
PAXGENE® BLOOD DNA TUBES
Common Device Name
BLOOD/PLASMA COLLECTION DEVICE FOR DNA TESTING
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20353008
Report Number9617032-2024-01591
Device Sequence Number20819594
Product Code PJE
UDI-Device Identifier04053727611659
UDI-Public(01)04053727611659(11)240404(17)250430(10)4095154
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K231469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number761165
Device Lot Number4095154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown